Ask a pharmacist

Warning! Pharmacists’ answers are based on the details provided in each question that has been received. If in doubt, ask a specific question to participating pharmacists or contact your pharmacy.

The questions are displayed as they were originally written.

April 4th 2019
I have Epilepsy. PMS Lacosamide was ordered by insurance group (Medavie Blue Cross) to replace my original lacosamide (Vimpat) to reduce cost. Over 2 weeks I tried to use PMS Lacosamide but had adverse reaction (awake every 2 hrs bathed in sweat, have to change clothes; very bad sleep, etc). I have to return to regular Vimpat. Is my reaction to PMS Lacosamide similar to other Epilepsy patients?
Geneviève Duperron Pharmacist owner affiliated with Familiprix

Usually, the change from Vimpat to it's generic is going pretty well, but it can happen.  You could check with your insurances if they would accept to pay for the original if your doctor asked for it (if the physician writes a code not to substitute the product, a few private insurances pay the difference for the original brand, but not all of them...).  Maybe with time, the symptoms you attribute to lacosamide will vanish, but we cannot know for sure...

The pharmacist is solely responsible for the answer.

To get more details on your specific question,

Geneviève Duperron suggests meeting with your pharmacist.